| Model Number |
24673 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the balloon was ruptured.The 100% stenosed target lesion was located in the severely calcified and severely tortuous arteriovenous fistula.A 6.0 x 200, 135cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon was burst.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient was in good condition after the procedure.
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out and the balloon was inflated to its rated burst pressure for 30 seconds using deionizes water and digital timer, without issue.A vacuum was then applied.The inflation device was verified at 22 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per specification, the rated burst pressure for this device is 22 atmospheres.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.Visual and tactile examination found that the shaft had stretching damage at more than one location.This type of damage is consistent with excessive tensile force being applied to the device.
Event or Problem Description